Open Access
Translator Disclaimer
August 2018 A large class of new bivariate copulas and their properties
Zahra Sharifonnasabi, Mohammad Hossein Alamatsaz, Iraj Kazemi
Braz. J. Probab. Stat. 32(3): 497-524 (August 2018). DOI: 10.1214/17-BJPS351


In this paper, we shall construct a large class of new bivariate copulas. This class happens to contain several known classes of copulas, such as Farlie–Gumbel–Morgenstern, Ali–Mikhail–Haq and Barnett–Gumbel, as its especial members. It is shown that the proposed copulas improve the range of values of correlation coefficient and thus they are more applicable in data modeling. We shall also reveal that the dependent properties of the base copula are preserved by the generated copula under certain conditions. Several members of the new class are introduced as instances and their range of correlation coefficients are computed.


Download Citation

Zahra Sharifonnasabi. Mohammad Hossein Alamatsaz. Iraj Kazemi. "A large class of new bivariate copulas and their properties." Braz. J. Probab. Stat. 32 (3) 497 - 524, August 2018.


Received: 1 June 2015; Accepted: 1 January 2017; Published: August 2018
First available in Project Euclid: 8 June 2018

zbMATH: 06930036
MathSciNet: MR3812379
Digital Object Identifier: 10.1214/17-BJPS351

Keywords: FGM copulas , Spearman’s $\rho$ , stochastic dependence , tail dependence

Rights: Copyright © 2018 Brazilian Statistical Association


Vol.32 • No. 3 • August 2018
Back to Top